Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567069
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: D. G. Northcott
Title: Finite free resolutions
Additional book information: Cambridge Univ. Press, New York, xii + 271 pp., $29.50.

References [Enhancements On Off] (What's this?)

  • Maurice Auslander and David A. Buchsbaum, Homological dimension in local rings, Trans. Amer. Math. Soc. 85 (1957), 390–405. MR 86822, DOI 10.1090/S0002-9947-1957-0086822-7
  • Maurice Auslander and D. A. Buchsbaum, Unique factorization in regular local rings, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 733–734. MR 103906, DOI 10.1073/pnas.45.5.733
  • S. Floyd Barger, A theory of grade for commutative rings, Proc. Amer. Math. Soc. 36 (1972), 365–368. MR 308106, DOI 10.1090/S0002-9939-1972-0308106-5
  • David A. Buchsbaum and David Eisenbud, What makes a complex exact?, J. Algebra 25 (1973), 259–268. MR 314819, DOI 10.1016/0021-8693(73)90044-6
  • David A. Buchsbaum and David Eisenbud, Some structure theorems for finite free resolutions, Advances in Math. 12 (1974), 84–139. MR 340240, DOI 10.1016/S0001-8708(74)80019-8
  • J. A. Eagon and D. G. Northcott, On the Buchsbaum-Eisenbud theory of finite free resolutions, J. Reine Angew. Math. 262(263) (1973), 205–219. MR 332759, DOI 10.1515/crll.1973.262-263.205
  • David Hilbert, Ueber die Theorie der algebraischen Formen, Math. Ann. 36 (1890), no. 4, 473–534 (German). MR 1510634, DOI 10.1007/BF01208503
  • M. Hochster, Grade-sensitive modules and perfect modules, Proc. London Math. Soc. (3) 29 (1974), 55–76. MR 374118, DOI 10.1112/plms/s3-29.1.55
  • Melvin Hochster, Topics in the homological theory of modules over commutative rings, Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 24, Published for the Conference Board of the Mathematical Sciences by the American Mathematical Society, Providence, R.I., 1975. Expository lectures from the CBMS Regional Conference held at the University of Nebraska, Lincoln, Neb., June 24–28, 1974. MR 0371879
  • Irving Kaplansky, Projective modules, Ann. of Math (2) 68 (1958), 372–377. MR 0100017, DOI 10.2307/1970252
  • R. E. MacRae, On an application of the Fitting invariants, J. Algebra 2 (1965), 153–169. MR 178038, DOI 10.1016/0021-8693(65)90016-5
  • 12.
    C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale, Publ. Math. Inst Haute Étude Sci; Paris, no. 42, 1973, 323-395.
  • Daniel Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167–171. MR 427303, DOI 10.1007/BF01390008
  • Jean-Pierre Serre, Sur la dimension homologique des anneaux et des modules noethériens, Proceedings of the international symposium on algebraic number theory, Tokyo & Nikko, 1955, Science Council of Japan, Tokyo, 1956, pp. 175–189 (French). MR 0086071

  • Review Information:

    Reviewer: M. Hochster
    Journal: Bull. Amer. Math. Soc. 84 (1978), 652-656